Alert archive / Florida / Tornado Warnings in 2020
Tornado Warning 29, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Nov 30, 2020, 5:56 AM EST for Hillsborough County, Pasco County, Pinellas County, Florida. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 30, 2020, 5:56 AM EST (10:56 UTC)
- Expired
- Nov 30, 2020, 6:30 AM EST
- In force
- 34 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Hillsborough County, FL, Pasco County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 53 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 6:02 AM EST | TORNADO | 4 N Oldsmar, FL | PUBLIC REPORTED TORNADO FORMING OVER CAMBRIDGE BLVD. IN PALM HARBOR. TIME ESTIMATED BY RADAR. |
| Nov 30, 6:20 AM EST | TORNADO | 4 E Odessa, FL | SPOTTER REPORT OF A TORNADO BETWEEN 620-625 AM NEAR STATE ROAD 54 AND SUNCOAST PARKWAY. FAMILY RECEIVED WARNING ON MOBILE PHONE ALERT AND TOOK SHELTER IN BATHROOM. SPOTTER MENTIONED HEARING WIND/TRAIN SOUND AS BRIEF TORNADO PASSED OVERHEAD. REPORTS OF TREE LIM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462
WFUS52 KTBW 301056
TORTBW
FLC057-101-103-301130-
/O.NEW.KTBW.TO.W.0029.201130T1056Z-201130T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
556 AM EST Mon Nov 30 2020
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
South central Pasco County in west central Florida...
North central Pinellas County in west central Florida...
Northwestern Hillsborough County in west central Florida...
* Until 630 AM EST.
* At 556 AM EST, a severe thunderstorm capable of producing a tornado
was located over East Lake, or near Holiday, moving northeast at 35
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Citrus Park around 610 AM EST.
Greater Northdale around 615 AM EST.
Lutz and Keystone around 620 AM EST.
Land O Lakes around 625 AM EST.
Other locations impacted by this tornadic thunderstorm include Jay B
Starkey Wilderness Park, Trinity, Lake Fern, Cheval, Odessa, Oldsmar
and Safety Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2804 8271 2813 8279 2829 8252 2818 8241
TIME...MOT...LOC 1056Z 238DEG 31KT 2810 8272
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TBW2 follow-up statements
584
WWUS52 KTBW 301112
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
612 AM EST Mon Nov 30 2020
FLC057-101-103-301130-
/O.CON.KTBW.TO.W.0029.000000T0000Z-201130T1130Z/
Pasco FL-Pinellas FL-Hillsborough FL-
612 AM EST Mon Nov 30 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 AM EST FOR SOUTH
CENTRAL PASCO...NORTHERN PINELLAS AND NORTH CENTRAL HILLSBOROUGH
COUNTIES...
At 612 AM EST, a severe thunderstorm capable of producing a tornado
was located near Keystone, or 7 miles west of Lutz, moving northeast
at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lutz around 620 AM EST.
Land O Lakes around 625 AM EST.
Other locations impacted by this tornadic thunderstorm include
Cheval, Odessa, Lake Fern and Trinity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2809 8260 2817 8268 2829 8252 2818 8241
TIME...MOT...LOC 1112Z 238DEG 31KT 2817 8259
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TBW140
WWUS52 KTBW 301128
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
628 AM EST Mon Nov 30 2020
FLC057-101-103-301138-
/O.EXP.KTBW.TO.W.0029.000000T0000Z-201130T1130Z/
Pasco FL-Pinellas FL-Hillsborough FL-
628 AM EST Mon Nov 30 2020
...THE TORNADO WARNING FOR SOUTH CENTRAL PASCO...NORTHERN PINELLAS
AND NORTH CENTRAL HILLSBOROUGH COUNTIES WILL EXPIRE AT 630 AM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 2809 8260 2817 8268 2829 8252 2818 8241
TIME...MOT...LOC 1128Z 238DEG 31KT 2824 8247
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Nov 30, 2:28 AM EST, 3 hours 28 minutes earlier.
Area forecast discussion, Nov 30, 2:28 AM EST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
228 AM EST Mon Nov 30 2020
...THREAT OF STRONG SHOWERS AND THUNDERSTORMS THROUGH LATE
MORNING...
...MUCH COLDER AND DRIER AIR FILTERS INTO THE AREA THROUGH MID
WEEK...
.DISCUSSION...
A substantial change in the weather pattern will be taking place
by the start of the period... A closed surface low over the
Central Appalachians will drag the well advertised cold front
across our area through the day today. Out ahead of the front,
however, we will have to deal with a broken line of showers and
thunderstorms. Conditions remain favorable for some of these
storms to produce strong/damaging wind gusts. A low-end tornado
and/or waterspout threat will also be possible across the Nature
Coast as the cells move through. Timing for the severe threat
remains unchanged from previous thinking - around 4am for Levy
county, sunrise or shortly after for the Bay area, 10am for
Sarasota, and around noon for SWFL. Of course, keep in mind these
times can fluctuate some as internal mechanisms can speed up or
slow down convective lines and this is almost impossible to
forecast. But it gives you an idea...
The surface front itself will lag behind the line a few hours.
But once it moves through, a sudden shift to breezy west/northwest
winds will occur. It's likely to not completely dry out as CAA
over the waters along with broad cyclonic vorticity advection will
promote shallow topped showers through the day - especially over
the waters and near the coastline. CAM guidance appears to be in
agreement with this, which makes sense... Temperatures will be
slow to rise, or perhaps even halt completely as a tightening
pressure gradient drives colder and drier air into the region.
This increase in winds will also create hazardous boating and
beach conditions - please find the details of these in their
respective products.
Tonight into tomorrow morning (Tuesday), expect noticeably colder
air. Temps will fall well into the mid-upper 30s across the
Nature Coast, low to mid 40s across the I-4 corridor, and low 50s
in SWFL. North to northwest winds around 10 mph will make it feel
3-5 degrees colder. Our coldest high temperatures in quite
sometime will occur on Tuesday, ranging from mid 50s to mid 60s.
Impressively low dewpoints in the 20s-30s will keep it dry and
brisk. A nice change for a Floridian, personally.
This cold airmass will continue to advect into the area, driving
temps well down into the low 30s to low 40s by Wednesday morning.
This will be the coldest weather we've seen since last winter. A
brief freeze will be likely for parts of the Nature Coast and a
watch may be necessary in subsequent forecast cycles. It's worthy
to note that most MOS guidance favors a colder situation (i.e.
20s and 30s). This would be much more impactful for agricultural
interests, of course. Have opted to take the model blend and lower
it 2 degrees to account for this colder scenario, basically
meeting MOS consensus half way... As a result, upper 20s appear
possible across northern Levy with freezing temps extending as far
south as Hernando county.
After a cold Wednesday, a gradual warming trend will begin as
surface high pressure settles in to our north and flow also begins
to shift back out of the east. Fortunately, we are not expecting
any 80s so it will remain pleasant. Over the weekend, another cold
front is expected to move through with best rain chances on
Friday. Models have continued to trend a little warmer and drier
compared to 24 hours ago, however. With that said, there is still
much uncertainty regarding temperatures as 1 standard deviation
for both low and high temperatures on Saturday and Sunday are 3-5
degrees... We'll get past this first front first and then
hopefully pinpoint the next one a little better.
&&
.AVIATION...
(Valid 06Z TAF issuance) South winds continue to veer southwest
through the overnight hours out ahead of an approaching cold
front. Showers will approach terminals before heavier convection
moves through beginning approx 12Z-14Z for northern terminals and
16Z- 17Z for southern terminals. MFVR to perhaps brief IFR
restrictions are possible in the heavier storms. After FROPA,
winds will shift out of the northwest and become gusty. MVFR cigs
look to linger for a time before lifting to VFR strato cu.
Trailing -SHRA will also continue to periodically move near
northern and coastal terminals through the remainder of the day.
&&
.MARINE...
A cold front will move through the region this morning into early
afternoon. Ahead of this front, strong showers and thunderstorms
will quickly progress across the waters. Behind the front, breezy
northwest winds will result small craft advisory conditions
through at least Tuesday before drying out. Periodic light showers
over the waters will remain possible through Tuesday. By
Wednesday, easterly flow returns as surface high pressure builds
to our north. Winds will remain elevated through the rest of the
work week but should remain below advisory criteria.
&&
.FIRE WEATHER...
Showers and thunderstorms will move through the region this
morning through early afternoon. A cold front will follow shortly
after, resulting in a wind shift out of the northwest. Much colder
and drier air will filter into the region. While periods of
critical RH is likely both Tuesday and Wednesday, low ERC values
and winds below 15 mph will preclude any warnings at this time.
&&
.Preliminary Point Temps/PoPs...
TPA 72 48 60 39 / 100 20 0 0
FMY 77 52 64 40 / 90 20 0 0
GIF 73 43 59 36 / 90 0 0 0
SRQ 74 51 62 39 / 90 20 0 0
BKV 70 40 57 31 / 90 20 0 0
SPG 72 50 59 45 / 100 20 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 7 AM EST this morning through Tuesday
evening for Coastal Hillsborough-Coastal Manatee-Pinellas.
High Surf Advisory from 1 AM to 4 PM EST Tuesday for Coastal
Hillsborough-Coastal Manatee-Coastal Sarasota.
High Rip Current Risk from late tonight through Tuesday evening
for Coastal Charlotte-Coastal Lee-Coastal Sarasota.
High Surf Advisory from 10 AM this morning to 4 PM EST Tuesday
for Pinellas.
Gulf waters...Small Craft Advisory until 1 PM EST Tuesday for Coastal waters
from Tarpon Springs to Suwannee River FL out 20 NM-Waters
from Englewood to Tarpon Springs FL out 20 to 60 NM-Waters
from Tarpon Springs to Suwannee River FL out 20 to 60 NM.
Small Craft Advisory until 1 PM EST Tuesday for Coastal waters
from Bonita Beach to Englewood FL out 20 NM-Coastal waters
from Englewood to Tarpon Springs FL out 20 NM-Waters from
Bonita Beach to Englewood FL out 20 to 60 NM.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...42/Norman
DECISION SUPPORT...69/CloseHazardous weather outlook, Nov 30, 5:46 AM EST, 10 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 546 AM EST Mon Nov 30 2020 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-302300- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 546 AM EST Mon Nov 30 2020 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... A few thunderstorms are expected this morning into early afternoon ahead of a cold front. These storms will be capable of producing strong gusty winds, locally heavy rainfall, and occasional deadly lightning strikes. ...EXCESSIVE COLD IMPACT... Late tonight the combination of the cooler temperatures and breezy northwest to north winds will cause wind chill values to dip into the upper 20s and lower 30s across the Nature Coast, with mid to upper 30s around the Interstate 4 corridor and 40s elsewhere. If you have plans to be outdoors later tonight be sure to dress in layers to protect yourself from the cold. ...RIP CURRENT IMPACT... High surf will produce rip currents along area beaches. ...MARINE IMPACTS... Wind speeds around 20 knots with higher gusts will create hazardous boating conditions for small craft operators. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. ...EXCESSIVE COLD IMPACT... During Tuesday night and early Wednesday freezing temperatures will be possible across much of the Nature Coast along with patchy frost. If you have outdoor plans be sure to dress in layers to protect yourself from the cold. Frost and freezing temperatures can kill crops, other sensitive vegetation, and possibly damage unprotected outdoor plumbing. ...RIP CURRENT IMPACT... High surf will continue to produce rip currents along area beaches through Tuesday. ...MARINE IMPACTS... Northerly winds around 20 knots will continue to create hazardous boating conditions for small craft operators through Tuesday morning. Winds and seas will begin to subside Tuesday afternoon and remain below advisory levels through the remainder of the work week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today.
In the hours before
Local storm report, Nov 30, 4:59 AM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
459 AM EST MON NOV 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM MARINE TSTM WIND 1 SE CEDAR KEY 29.14N 83.03W
11/30/2020 M39 MPH LEVY FL PUBLIC
WEATHERSTEM STATION MEASURED 39 MPH WIND
GUST OUT OF THE SOUTHWEST.
&&
DJNLocal storm report, Nov 30, 5:25 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
525 AM EST MON NOV 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM MARINE TSTM WIND 1 SSE CEDAR KEY 29.14N 83.03W
11/30/2020 M45 MPH GMZ850 FL BUOY
BUOY STATION CKYF1 CEDAR KEY, FL.
&&
DJNThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 2:22 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 41 hr |
| Nov 30, 2:22 AM EST | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 41 hr |
| Nov 30, 4:56 AM EST | Special Marine Warning | TBW | 94 min | |
| Nov 30, 6:23 AM EST | Special Weather Statement | TBW | Pinellas | 52 min |
| Nov 30, 6:29 AM EST | Special Marine Warning | TBW | 61 min | |
| Nov 30, 7:13 AM EST | Special Weather Statement | TBW | Hillsborough, Manatee, Sarasota | 47 min |
| Nov 30, 7:26 AM EST | Special Weather Statement | TBW | Hillsborough, Manatee, Sarasota | 49 min |
| Nov 30, 7:33 AM EST | Special Marine Warning | TBW | 42 min | |
| Nov 30, 8:18 AM EST | Special Weather Statement | TBW | Hardee, Polk, Sarasota | 42 min |
| Nov 30, 2:52 PM EST | Freeze Watch | TBW | Citrus, Hernando, Levy, Sumter | 11 hr |
Nearby
Tornado Warnings in Florida, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.